Advertisement

Science China Mathematics

, Volume 60, Issue 4, pp 581–592 | Cite as

Generalised Riemann problem for Euler system

  • ShuXing Chen
  • DeNing Li
Reviews Progress of Projects Supported by NSFC
  • 133 Downloads

Abstract

This article is a survey on the progress in the study of the generalized Riemann problems for MD Euler system. A new result on generalized Riemann problems for Euler systems containing all three main nonlinear waves (shock, rarefaction wave and contact discontinuity) is also introduced.

Keywords

Euler system Riemann problem shock rarefaction wave contact discontinuity or vortex sheet 

MSC(2010)

35F55 35L45 76N15 76N10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported by National Natural Science Foundation of China (Grant Nos. 11031001, 11101101 and 11421061).

References

  1. 1.
    Alinhac S. Existence d’ondes de rarefaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels. Comm Partial Differential Equations, 1989, 14: 173–230MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Artola M, Majda A. Nonlinear development of instabilities in supersonic vortex sheets I: The basic kink modes. Phys D, 1987, 28: 253–281MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Artola M, Majda A. Nonlinear development of instabilities in supersonic vortex sheets II: Resonant interaction among kink modes. SIAM J Appl Math, 1989, 49: 1310–1349MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bui A T, Li D. The double shock front solutions for hyperbolic conservation laws in multi-dimensional space. Trans Amer Math Soc, 1989, 316: 233–250MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Chang T, Chen G, Yang S. On the 2-D Riemann problem for the compressible Euler equations, I: Interaction of shocks and rarefaction waves. Discrete Contin Dyn Syst, 1995, 1: 555–584MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Chang T, Chen G, Yang S. On the 2-D Riemann problem for the compressible Euler equations, II: Interaction of contact discontinuities. Discrete Contin Dyn Syst, 2000, 6: 419–430MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Chen S X. Initial boundary value problems for quasilinear symmetric hyperbolic systems with characteristic boundary. Front Math China, 2007, 2: 87–102MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Chen S X. Study of multidimensional systems of conservation laws: Problems, difficulties and progress. In: Proceedings of the International Congress of Mathematicians, vol. 3. New Delhi: Hindustan Book Agency, 2010, 1884–1900Google Scholar
  9. 9.
    Chen S X. Mult-dimensional nonlinear systems of conservation laws (in Chinese). Sci Sin Math, 2013, 43: 317–332CrossRefGoogle Scholar
  10. 10.
    Chen S X, Li D. Cauchy problem with general discontinuous initial data along a smooth curve for 2-D Euler system. J Differential Equations, 2015, 257: 1939–1988MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Chen S X, Qu A F. Two-dimensional Riemann problems for Chaplygin gas. SIAM J Math Anal, 2012, 44: 2146–2178MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Coulombel J-F, Secchi P. The stability of compressible vortex sheets in two-space dimension. Indiana Univ Math J, 2004, 53: 941–1012MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Coulombel J-F, Secchi P. Nonlinear compressible vortex sheets in two space dimensions. Ann Sciéc Norm Supér, 2008, 41: 85–139MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Coulombel J-F, Secchi P. Uniqueness of 2-D compressible vortex sheets. Comm Pure Appl Anal, 2009, 8: 1439–1450MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Courant R, Friedrichs K O. Supersonic Flow and Shock Waves. New York: Springer-Verlag, 1949MATHGoogle Scholar
  16. 16.
    Dafermos C. Hyperbolic Conservation Laws in Coninuum Physics. New York: Springer, 2010CrossRefMATHGoogle Scholar
  17. 17.
    Douglis A. Some existence theorems for hyperbolic systems of partial differential equations intwo independent variables. Comm Pure Appl Math, 1952, 5: 119–154MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Francheteau J, Metivier G. Existence de chocs faibles pour des systèmes quasi-linéaires hyperboliques multidimensionnels. C R Math Acad Sci Ser I, October 1998, 327: 725–728MATHGoogle Scholar
  19. 19.
    Friedrichs K O. Nonlinear hyperbolic differential equations for functions of two independent variables. Amer J Math, 1948, 70: 555–589MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Friedrichs K O. Symmetric positive linear differential equations. Comm Pure Appl Math, 1958, 11: 333–418MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Gu C H. Differentiable solutions of symmetric positive partial differential equations. Chin Math Acta, 1964, 5: 541–555MathSciNetMATHGoogle Scholar
  22. 22.
    Gu C H, Lee D, Hou Z. The Cauchy problem of quasi-linear hyperbolic system with discontinuous initial values I. Acta Math Sinica, 1961, 11: 314–323Google Scholar
  23. 23.
    Gu C H, Lee D, Hou Z. The Cauchy problem of quasi-linear hyperbolic system with discontinuous initial values II. Acta Math Sinica, 1961, 11: 324–327Google Scholar
  24. 24.
    Gu C H, Lee D, Hou Z. The Cauchy problem of quasi-linear hyperbolic system with discontinuous initial values III. Acta Math Sinica, 1962, 12: 132–143Google Scholar
  25. 25.
    Hamilton R S. The inverse function theorem of Nash and Moser. Bull Amer Math Soc, 1982, 7: 65–222MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Hormander L. On the Nash-Moser implicit function theorem. Ann Acad Sci Fenn Math, 1985, 10: 255–259MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Klainerman S. Long-time behavior of solutions to nonlinear evolution equations. Arch Ration Mech Anal, 1982, 78: 73–98MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Kreiss H-O. Initial boundary value problems for hyperbolic systems. Comm Pure Appl Math, 1970, 23: 277–298MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Lax P D. Hyperbolic systems of conservation laws. Comm Pure Appl Math, 1957, 10: 537–566MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Lax P D, Phillips R S. Local boundary conditions for dissipative symmetric linear differential operators. Comm Pure Appl Math, 1960, 13: 427–455MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Lee D T, Yu W T. Some existence theorems for quasi-linear hyperbolic systems of partial differential equations in two independent variables, I: Typical boundary value problems. Sci Sinica, 1964, 13: 529–549MathSciNetMATHGoogle Scholar
  32. 32.
    Lee D T, Yu W T. Some existence theorems for quasi-linear hyperbolic systems of partial differential equations in two independent variables, II: Typical boundary value problems of functional formal and typical free boundary problems. Sci Sinica, 1964, 13: 551–562MathSciNetMATHGoogle Scholar
  33. 33.
    Lee D T, Yu W T. Some existence theorems for quasi-linear hyperbolic systems of partial differential equations in two independent variables, III: General boundary vaue problems and general free boundary problems. Sci Sinica, 1965, 14: 1065–1067MathSciNetGoogle Scholar
  34. 34.
    Lee D T, Yu W T. Boundary value problem for the first-order quasi-linear hyperbolic systems and their applications. J Differential Equations, 1981, 41: 1–26MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Li D. Rarefaction and shock waves for multi-dimensional hyperbolic conservation laws. Comm Partial Differential Equations, 1991, 16: 425–450MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Li D. Compatibility of jump Cauchy data for non-isentropic Euler equations. J Math Anal Appl, 2015, 425: 565–587MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Li D. Initial-boundary value problem for non-isentropic Euler equations with incompatible data. Http://www.math. wvu.edu/~li/research/pub/33 ibvp-shock.pdfGoogle Scholar
  38. 38.
    Li J. On the two-dimensional gas expansion for compressible Euler equations. SIAM J Appl Math, 2001, 62: 831–852MathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Li J, Zheng Y. Interaction of rarefaction waves of the two-dimensional self-similar Euler equations. Arch Rat Mech Anal, 2009, 193: 523–657MathSciNetCrossRefGoogle Scholar
  40. 40.
    Li T T, Yu W C. Boundary Value Problem for Quasi-Linear Hyperbolic Systems. Durham: Duke University Press, 1985Google Scholar
  41. 41.
    Majda A. The existence and stability of multi-dimensional shock front. Bull Amer Math Soc (NS), 1981, 4: 342–344CrossRefMATHGoogle Scholar
  42. 42.
    Majda A. The stability of multi-dimensional shock front. Mem Amer Math Soc, 1983, 275: 1–96Google Scholar
  43. 43.
    Majda A, Osher S. Initial-Boundary value problems for hyperbolic equations with uniformly characteristic boundary. Comm Pure Appl Math, 1975, 28: 607–675MathSciNetCrossRefMATHGoogle Scholar
  44. 44.
    Majda A, Thomann E. Multidimensional shock fronts for second order wave equations. Comm Partial Differential Equations, 1990, 15: 983–1028MathSciNetCrossRefGoogle Scholar
  45. 45.
    Metivier G. Interaction de deux chocs pour un systeme de deux lois de conservation en dimension deux d’espace. Trans Amer Math Soc, 1986, 296: 431–479MathSciNetCrossRefMATHGoogle Scholar
  46. 46.
    Metivier G. Ondes soniques. J Math Pure Appl, 1991, 70: 197–268MathSciNetMATHGoogle Scholar
  47. 47.
    Nirenberg L. Variational and topological methods in nonlinear problems. Bull Amer Math Soc (NS), 1981, 4: 267–302MathSciNetCrossRefMATHGoogle Scholar
  48. 48.
    Rauch J, Massey F. Differentiability of solutions to hyperbolic initial-boundary value problems. Trans Amer Math Soc, 1974, 189: 303–318MathSciNetMATHGoogle Scholar
  49. 49.
    Smoller J. Shock Waves and Reaction-Diffusion Equations. NewYork: Springer-Verlag, 1983CrossRefMATHGoogle Scholar
  50. 50.
    Zhang T, Zheng Y. Conjecture on the structure of solutions of the Riemann problem for two-dimensional gas dynamics systems. SIAM J Math Anal, 1990, 21: 593–630MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesFudan UniversityShanghaiChina
  2. 2.Department of MathematicsWest Virginia UniversityMorgantownUSA

Personalised recommendations